ITP Support Association
3,022 members1,516 posts

Went to the itp patient day!

Hi everyone! Well I went to the itp patient day last Friday at Hammersmith hospital. My daughter came with me as my husband was working. I found it quite interesting even if I didn't really understand a lot of the jargon about the immune system, t cells etc! I didn't learn anything about itp that I hadn't heard before, other than I should probably get the flu vaccination done as I am on immune suppressant drugs. There wasn't much of an opportunity to chat to other itp patients, which I would have liked. A lot of people there seemed to have a lot of questions they wanted to ask but there wasn't much time for that either. Apparently this was the first itp patient day, so hopefully any in the future will be less listening to lectures about how complicated itp is and how it has different causes and affects everyone differently. We know that only too well!

2 Replies
oldestnewest

Just to say be aware that having a flu jab will affect you immune system, and can lower your platelets. I have been advised not to have the flue jab,after last year I had about 10 blood blisters in my mouth,and had to take a high dose of steroids. If you are thinking about having a flue jab, make sure the doctors are aware of your platelet count. My platelets are low count of 5 to 7.

Reply

Hi bubblesone, thanks for your reply. I have never had the flu jab before as my gp didn't feel that it was necessary and that catching the flu wouldn't cause me too many problems. However I have been on myfenax or mmf as the medical professionals call it for over a year and it does seem to be making me more prone to illness and slower to get over bugs etc. My itp is well managed on my current medication, my last platelet count which was over 4 months ago was 143, so I don't think the flu jab would affect my count too much, but thanks for the advice. I have never had blood blisters in my mouth, I usually just get a rash, bleeding gums and some colourful bruises when my count gets low.

Best wishes.

Reply

You may also like...